Tuesday, September 23, 2014

Friday, May 30, 2008 Simon Perez, Community Member, asks

Q: Is Zyrtec a nondrowsy medicine?

Answer This
Answers (2)
6/ 1/08 2:56am

Hi Simon,

 

While Joy is right in that Zyrtec can cause drowsiness in a small percentage of users, it's also true that only 1% of Zyrtec users studied discontinued using it because of this. So, it seems that the drowsy effect is not all that severe or limiting.

 

Also, speaking from my personal experience, none of the second-generation antihistamines, including Allegra, Zyrtec, and Claritin, have significant drowsiness side effects, even though they warn of the possibility.

 

But your experience may be different.

 

To your health,

Kathi

Reply
JB, Editor
5/30/08 2:03pm

Not really. Zyrtec is an antihistamine, a class of drugs notorious for making people drowsy. But, it's a second-generation antihistamine, so it's less likely to make you drowsy than an older anthihistamine, such as Benadryl.

 

Still, drowsiness, tiredness and dry mouth are all possible side effects of Zyrtec.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Simon Perez, Community Member— Last Modified: 05/16/11, First Published: 05/30/08